What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 2, 9:30 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 2, 9:30 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
1030 AM EDT Tue Jul 2 2019
.UPDATE...
Issued at 1030 AM EDT TUE JUL 2 2019
14z sfc analysis shows weak high pressure in place over the area.
This has been ineffective in keeping the convection from sprouting
this morning in our north and sliding off to the southeast.
Lightning, brief heavy rains, and gusty winds have been the main
impacts from these so far. Otherwise, skies are mostly sunny with
a clear radar scope for much of the area. Temperatures currently
vary from the low 80s in the far south to the mid 70s north where
the clouds and showers/storms have moved/are moving through.
Dewpoints remain quite elevated today up in the lower 70s while
the winds so far have been light ad variable away from any storms.
The morning river valley fog has just about burned off - unlike
yesterday's slow clearing. For today, the action this morning may
not foretell a convectively active afternoon as the CAMs are
pretty sparse with the development of more storms following noon
so PoPs in the chance range still looks good - especially north
and east. For the grid update have adjusted the PoPs and QPF to
address the late morning activity and current radar trends. Also,
added in the latest obs and trends to the T/Td grids. These grids
have been sent to the NDFD and web servers along with the issuance
of a fresh set of zones and HWO.
UPDATE Issued at 724 AM EDT TUE JUL 2 2019
A few showers have developed in the north with some lightning.
Thus, have introduced thunder back into the forecast this morning.
The fog has begun to lift from the valleys with the sun rise.
Will issue a new ZFP to remove fog wording once it dissipates in
the next hour or so. Other than this, the forecast is on track and
merely ingested the latest observations and blended into the
morning hours. Current temperatures across eastern Kentucky
currently hover around 70 degrees. Expecting highs today in the
upper 80s. Updates have been sent to NDFD and to the web.
&&
.SHORT TERM...(Today through Wednesday)
Issued at 426 AM EDT TUE JUL 2 2019
Temperatures across eastern Kentucky this morning are generally
in the upper 60s, with a few spots seeing 70 degrees. River valley
fog has also developed overnight, particularly in the southeast.
However, this is expected to lift and dissipate around 13Z this
morning. Some high clouds have also moved over our area during the
overnight. In fact, a few showers and storms developed in central
Ohio. These have since outflowed and dissipated before reaching
the northern portion of our area.
Warm and humid conditions, typical of a summertime pattern, will
continue through the short term period. Current surface analysis
shows high pressure to the south and also to the east of the
Commonwealth. Aloft, a ridge continues to dominate the
southeastern CONUS. This, along with about 2500 to 3000 J/kg of
MUCAPE across eastern Kentucky today, will result in chances of
showers and thunderstorms this afternoon and evening. With these
MUCAPE values, some gusty winds are possible in the stronger
storms that develop as well. With the loss of daytime heating,
chances of showers and storms will then dwindle into the
overnight.
The upper level ridge will begin to break down as a shortwave
trough advances towards the Ohio Valley Wednesday. However,
surface high pressure is expected to remain to the east/southeast
of Kentucky. The Hi-Res models also show scattered shower activity
Wednesday. Some storms will be possible, but the risk of any
strong to severe storms has decreased. The models show MUCAPE
values across eastern Kentucky a bit lower than today, between
2000 and 2500 J/kg. SPC has even removed our area from the
marginal risk for severe storms as well. Like today, expecting
shower and storms to decrease into the evening with the loss of
daytime heating.
High temperatures today and tomorrow will be in the upper 80s,
with lows in the upper 60s to around 70 degrees. Not expecting
much of a ridge/valley temperature difference even with light
winds overnight tonight due to increased cloud cover. However, the
valleys are still likely to be slightly cooler than the
ridgetops.
.LONG TERM...(Wednesday night through Monday)
Issued at 430 AM EDT TUE JUL 2 2019
An upper level ridge will build in across the lower Mississippi
Valley and southern Plains through the end of the work week,
before becoming more centered across northern Mexico by early next
week. This will occur as a result of short wave energy moving
along the U.S./Canadian border, establishing broader troughing
east of the Mississippi River by this weekend and into early next
week. A warm and humid air mass as well as increasingly unsettled
conditions will persist across the Ohio and Tennessee valleys
through Monday.
PoPs will be on the increase each day across eastern Kentucky
through the weekend, as the aforementioned troughing takes shape
aloft, as well as the approach of a surface cold front. Stuck a
bit closer to the blended guidance for PoPs through the long
term, as forcing will be on the increase, although did allow for a
bit more diurnal influence, especially at night. Dew points will
remain on the warmer side of 70 degrees throughout the majority
of the period, with highs in the upper 80s and lows in the 65 to
70 degree range.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
ISSUED AT 724 AM EDT TUE JUL 2 2019
Valley fog did not affect the TAF sites much overnight, with VFR
conditions observed at issuance this morning. A few showers and
storms are currently in the far north and thus, have included
mention of VCSH for SYM. With surface high pressure to the
southeast of the state, chances of afternoon/evening showers and
thunderstorms will be possible. Uncertain if specific sites would
be affected as well as timing, so just included VCSH for this
afternoon and early evening at all TAF sites for now. Winds will
continue to be light through the period, but become more westerly
by this afternoon. However, the winds will become more variable
overnight tonight. VFR conditions are expected throughout the TAF
period for most sites. The exception will be SJS and SYM where
MVFR VIS is possible due to fog development tonight towards dawn
depending on the shower and storm activity this afternoon.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...GREIF
SHORT TERM...CGAL
LONG TERM...GEOGERIAN
AVIATION...CGAL
Hazardous weather outlook, Jul 2, 7:30 AM EST, 5 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
830 AM EDT Tue Jul 2 2019
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031530-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
830 AM EDT Tue Jul 2 2019
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Thunderstorms are possible today through the evening hours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms will be possible at times from Wednesday through
Monday, with the best chances occurring into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
CGAL/GREIF
In the hours before
Special weather statement, Jul 2, 12:11 PM EST, 49 minutes before
Special Weather Statement
National Weather Service JACKSON KY
111 PM EDT Tue Jul 2 2019
KYZ068-079-080-021745-
Rockcastle-Laurel-Pulaski-
111 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LAUREL...
NORTHEASTERN PULASKI AND SOUTHWESTERN ROCKCASTLE COUNTIES...
At 111 PM EDT, a strong thunderstorm was located over Hansford, or 7
miles south of Mount Vernon, moving south at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bernstadt, Bloss, Dykes, Hansford, Bent, Luner, Billows and Pongo.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3726 8446 3730 8432 3713 8415 3704 8444
TIME...MOT...LOC 1711Z 344DEG 18KT 3726 8437
SHALLENBERGER
Special weather statement, Jul 2, 12:43 PM EST, 17 minutes before
Special Weather Statement
National Weather Service JACKSON KY
143 PM EDT Tue Jul 2 2019
KYZ079-080-084-021830-
McCreary-Laurel-Pulaski-
143 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAUREL...SOUTHERN
PULASKI AND NORTHEASTERN MCCREARY COUNTIES...
At 142 PM EDT, a strong thunderstorm was located over Somerset,
moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerset, Burnside, Sloans Valley, Alpine, Grade, Bronston, Ruth,
Elihu, Huxley, Mount Victory, Tateville, Rockcastle Springs, Bent,
Pulaski County Park, Somerset Pulaski Airport, General Burnside
S.P., Baldrock, Trimble and Ferguson.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3703 8479 3717 8462 3709 8423 3685 8436
TIME...MOT...LOC 1742Z 297DEG 14KT 3712 8464
SHALLENBERGER